Alert archive / Wisconsin / Special Weather Statements in 2016

Special Weather Statement, NWS La Crosse, WI

June 25, 2016Pepin County, Wisconsin

NWS La Crosse, WI issued this special weather statement at Jun 25, 2016, 7:10 PM CDT for Pepin County, Wisconsin. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2016, 7:10 PM CDT (00:10 UTC)
Expired
Jun 25, 2016, 7:30 PM CDT
In force
20 min
Issued by
NWS La Crosse, WI

County Pepin County, WI

The radar

The La Crosse radar (KARX), 92 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2016-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2323 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2016-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2323 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1336 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.7
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted.

908 
WWUS83 KARX 260010
SPSARX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
710 PM CDT SAT JUN 25 2016

WIZ032-260030-
BUFFALO-
710 PM CDT SAT JUN 25 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BUFFALO COUNTY...

AT 710 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
MONDOVI...MOVING NORTHEAST AT 55 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MONDOVI AND THE BIG SWAMP AREA. 

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4459 9154 4451 9180 4460 9188
TIME...MOT...LOC 0010Z 239DEG 49KT 4461 9176 

$$

WETENKAMP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jun 25, 2:40 PM CDT, 4 hours 30 minutes earlier.

Area forecast discussion, Jun 25, 2:40 PM CDT, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
240 PM CDT Sat Jun 25 2016

.SHORT TERM...(Tonight through Sunday Night)
Issued at 240 PM CDT Sat Jun 25 2016

At 2 pm, surface analysis had a cold front extending from far
northwest MN through eastern SD...into central NE. Warm air/moisture
advection ahead of this front along with lift from weak/embedded mid-
level shortwave trough was producing scattered thunderstorms over
west central WI. Otherwise, a hot/humid day across the area with
temperatures in the middle 80s to lower 90s and heat indices of 95-
100 degrees.

Looking for storms to fire quickly along the cold front across
northwest MN into eastern SD this afternoon, then move southeast
into the region by 8 pm (from north central WI into southeast
MN/northeast IA)...exiting east/southeast of the forecast area
around 3 or 4 am. CAPE values ahead of the front over our area
remains respectable, but better 0-3km bulk shear lagging behind. As
such, expecting a broken band of storms to roll in per latest CAMS,
but not expecting high-end severe event. However, could still see a
few strong to severe storms mainly from north central WI to
southeast MN, then weakening as they move farther southeast into the
area later this evening/tonight. Damaging winds and torrential
downpours will be the main threat with the storms with large hail
and perhaps an isolated tornado being secondary threats.

Drier air filters into the area Sunday on breezy west winds behind
the front. Look for highs in the middle and upper 80s. Sunday night
looks to be a comfortable night with lows falling into the upper 50s
to the lower 60s.

.LONG TERM...(Monday through Saturday)
Issued at 240 PM CDT Sat Jun 25 2016

High pressure will be the dominant weather feature through Wednesday
for dry and cooler conditions. Look for highs Monday in the upper
60s across northern WI to near 80 across far northeast IA/southwest
WI and in the 70s Tue and Wed.

High pressure slides east of the area Wednesday with a cold front
making passage Thursday/Thursday night time frame for a chance of
showers/thunderstorms.

Low-end shower/thunder chances continue through Saturday as the
region gets caught under cooler cyclonic flow aloft/steep lapse
rates. Otherwise...cooler than normal temperatures expected with
highs Friday/Saturday mainly in the 70s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1222 PM CDT Sat Jun 25 2016

Good VFR conditions expected this afternoon in a well mixed airmass
ahead of an approaching cold front. Tighter gradient ahead of the
front and the deeper mixing resulting in south winds 14-18kt g22-
26kt thru the afternoon hours. Cold front approaches, then passes
this evening, roughly around 03Z at KRSt and 06Z at KLSE. This is a
bit slower than earlier expected. A band of SHRA/TSRA are expected
to accompany the front across the area. cigs/ vsbys looking to be
MVFR, locally IFR, in TSRA and heavier SHRA with the frontal
passage. Continued the trend of a tempo MVFR period with passage of
the front/TSRA with it, but delayed it an hour or 2 from the
previous TAF set. Once the front goes by a drier airmass as
southwest to west winds to spread across the TAF sites. Good VFR
conditions then expected for the late night hours and on Sunday with
this drier airmass spreading in.

&&

.ARX Watches/Warnings/Advisories...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...DAS
LONG TERM....DAS
AVIATION.....RRS
Hazardous weather outlook, Jun 25, 12:30 PM CDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1230 PM CDT SAT JUN 25 2016

IAZ008-009-018-019-MNZ079-086>088-094-095-WIZ017-029-032>034-
261200-
MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-WINONA-
MOWER-FILLMORE-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-
1230 PM CDT SAT JUN 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND WESTERN INTO NORTH CENTRAL
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAT INDEX VALUES WILL RISE TO BETWEEN 95 AND 100 THIS AFTERNOON.

AN ISOLATED STORM MAY OCCUR THIS AFTERNOON. LIGHTNING IS THE MAIN
THREAT.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING...MAINLY
BETWEEN 8 PM AND 11 PM /UPDATED FOR SLIGHTLY LATER TIMING/. THE
PRIMARY HAZARDS INCLUDE DAMAGING WINDS...SOME LARGE HAIL...AND
BRIEF INTENSE DOWNPOURS WHICH MAY LEAD TO SOME LOCALIZED PONDING
OF WATER. A TORNADO ALSO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS SHOULD BE READY FOR POSSIBLE ACTIVATION THIS
EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ010-011-029-030-MNZ096-WIZ041>044-053>055-061-261200-
WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-HOUSTON-LA CROSSE-MONROE-
JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
1230 PM CDT SAT JUN 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAT INDEX VALUES WILL RISE TO BETWEEN 95 AND 100 THIS AFTERNOON.

AN ISOLATED STORM MAY OCCUR THIS AFTERNOON. LIGHTNING IS THE MAIN
THREAT.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TONIGHT...MAINLY
BETWEEN 10 PM AND 2 AM. THE PRIMARY HAZARDS INCLUDE DAMAGING
WINDS...POSSIBLY LARGE HAIL...AND BRIEF INTENSE DOWNPOURS WHICH
MAY LEAD TO SOME LOCALIZED PONDING OF WATER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS SHOULD BE READY FOR POSSIBLE ACTIVATION TONIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

BAUMGARDT

In the hours before

Special weather statement, Jun 25, 1:49 PM CDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
149 PM CDT SAT JUN 25 2016

WIZ017-029-032>034-252030-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...ALMA...
ARCADIA...WHITEHALL...BLACK RIVER FALLS
149 PM CDT SAT JUN 25 2016

...THUNDERSTORMS MOVING ACROSS THE AREA THIS AFTERNOON...

A CLUSTER OF SHOWERS AND THUNDERSTORMS WAS LIFTING NORTHEAST
ACROSS THE AREA EARLY THIS AFTERNOON. THESE WERE MAINLY FROM
AROUND ALMA WISCONSIN TO MONDOVI AND ELEVA...AND WEST OF JUMP
RIVER AND LUBLIN WISCONSIN. THE STORMS WERE MOVING NORTHEAST AT 35
MPH.

THE STRONGER OF THE STORMS MAY PRODUCE GUSTY WINDS TO 35 MPH...PEA
SIZED HAIL AND BRIEF HEAVY DOWNPOURS. IF THESE STORMS APPROACH
YOUR AREA...MOVE INDOORS UNTIL THEY PASS.

RRS
Special weather statement, Jun 25, 3:11 PM CDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
311 PM CDT SAT JUN 25 2016

WIZ017-029-033-034-252130-
TAYLOR-CLARK-TREMPEALEAU-JACKSON-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...ARCADIA...
WHITEHALL...BLACK RIVER FALLS
311 PM CDT SAT JUN 25 2016

...SCATTERED THUNDERSTORMS MOVING ACROSS THE AREA THIS
AFTERNOON...

SCATTERED SHOWERS AND THUNDERSTORMS WERE LIFTING NORTHEAST ACROSS
THE AREA EARLY THIS AFTERNOON. THESE WERE MAINLY FROM AROUND THE
OSSEO WISCONSIN AREA TO JUST WEST OF MEDFORD AND RIB LAKE
WISCONSIN. THE STORMS CONTINUED MOVING NORTHEAST AT 35 MPH.

THE STRONGER OF THE STORMS MAY PRODUCE GUSTY WINDS TO 40
MPH...PENNY-SIZED HAIL...FREQUENT LIGHTNING AND BRIEF HEAVY
DOWNPOURS. IF THESE STORMS APPROACH YOUR AREA...MOVE INDOORS UNTIL
THEY PASS.

RRS
Special weather statement, Jun 25, 4:38 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
438 PM CDT SAT JUN 25 2016

WIZ017-252215-
TAYLOR-
438 PM CDT SAT JUN 25 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TAYLOR COUNTY...

AT 437 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF
CHELSEA...OR 9 MILES NORTHWEST OF MEDFORD...MOVING NORTHEAST AT 45
MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
RIB LAKE...CHELSEA...WESTBORO...NORTH TWIN LAKE...
THE MONDEAUX FLOWAGE...COUNTY ROADS D AND N...CAMP FOREST SPRING...
ESADORE LAKE AND HIGHWAY 13 AND COUNTY ROAD M.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4513 9039 4521 9062 4538 9058 4538 9017
TIME...MOT...LOC 2137Z 204DEG 37KT 4525 9046

WETENKAMP
Special weather statement, Jun 25, 7:10 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
710 PM CDT SAT JUN 25 2016

WIZ032-260030-
BUFFALO-
710 PM CDT SAT JUN 25 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BUFFALO COUNTY...

AT 710 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
MONDOVI...MOVING NORTHEAST AT 55 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MONDOVI AND THE BIG SWAMP AREA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4459 9154 4451 9180 4460 9188
TIME...MOT...LOC 0010Z 239DEG 49KT 4461 9176

WETENKAMP

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 9:39 PM CDTSpecial Weather StatementARXTaylor51 min
Jun 25, 11:51 PM CDTSpecial Weather StatementARXClark, Crawford, Jackson, La Crosse, Monroe, Vernon54 min
Jun 26, 12:09 AM CDTSevere Thunderstorm WarningARXLa Crosse, Vernon51 min
Jun 26, 12:39 AM CDTSevere Thunderstorm WarningARXLa Crosse, Monroe, Vernon40 min
Jun 26, 1:26 AM CDTSpecial Weather StatementARXAdams, Crawford, Grant, Juneau, Richland, Vernon64 min
Jun 25, 9:54 PM CDTSpecial Weather StatementARXMower51 min
Jun 25, 10:24 PM CDTAreal Flood AdvisoryARXMower111 min
Jun 25, 10:54 PM CDTSpecial Weather StatementARXFillmore51 min

Nearby

Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.